Exterior view of Riverhead High School. April 16th, 2021. .

Exterior view of Riverhead High School. April 16th, 2021. . Credit: John Roca

Three Riverhead High School students who were revived on campus in the past 10 days are not suspected to have overdosed with fentanyl, Town of Riverhead police said Friday in a statement.

The most recent case on Monday with a student ingesting a THC chocolate candy bar remains under investigation, along with the two students who lost consciousness during school hours on Feb. 4 and Feb. 10, police said.

The incidents on Feb. 4 and Feb. 10 with students were determined to not have overdosed on narcotics or alcohol, police said. Narcan was used in the two incidents, Riverhead Police Chief David Hegermiller previously said.

Narcan, also known as naloxone, can block the effects of drugs such as fentanyl, opium and heroin by attaching to the same parts of the brain that receive opioids.

The status of the three students, who were taken to Peconic Bay Medical Center, were not immediately released.

The student who was hospitalized Monday had "been ill for the last few weeks," police said earlier this week.

In a statement Friday, police said "parents are strongly urged to have a conversation with their children about the dangers of drug use, as well as nicotine and vaping products, and to seek help if needed."

On Wednesday, the Riverhead Central School District had an event about Narcan equipment and training for the community and school staff, according to the school’s website.

Hegermiller previously said the circumstances of the three cases appear to be different, as the first student in the Feb. 4 incident used a vape pen and the student on Feb. 10 did not.

Latest videos

SUBSCRIBE

Unlimited Digital AccessOnly 25¢for 5 months

ACT NOWSALE ENDS SOON | CANCEL ANYTIME